MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G03562
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an angioplasty procedure, an amplatz extra-stiff support wire guide ¿came apart¿.An unspecified balloon was inserted into the patient for angioplasty and upon attempted removal of the balloon, the wire was getting pulled back with the balloon.The physician then attempted to exchange the wire to maintain placement.Reportedly, the physician ¿felt something weird¿ upon attempted removal of the wire, and therefore pulled the balloon and wire out together.Upon investigation of the wire, the user reported that the first segment of the wire was ¿coming apart¿ but did not break off.Another wire was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4 - pma/510 (k) #: k171764 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b3, b5, d4, d9, d10, h3, h4 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on 12jan2024 and 17jan2024.The device was used with a competitors stent and an unspecified 10fr sheath.The patient had venous stenosis.The device was used once, it was not altered from it's original condition before use, and was kept hydrated while not in use.Latex gloves were worn by the user.The user confirmed that the wire unraveled.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an angioplasty procedure, an amplatz extra-stiff support wire guide ¿came apart¿.An unspecified balloon was inserted into the patient for angioplasty and upon attempted removal of the balloon, the wire was getting pulled back with the balloon.The physician then attempted to exchange the wire to maintain placement.Reportedly, the physician ¿felt something weird¿ upon attempted removal of the wire, and therefore pulled the balloon and wire out together.Upon investigation of the wire, the user reported that the first segment of the wire was ¿coming apart¿ but did not break off.Another wire was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Additional information received on (b)(6) 2024.The device was used with a competitor¿s stent and an unspecified 10fr sheath.The patient had venous stenosis.The device was used once, it was not altered from its original condition before use and was kept hydrated while not in use.Latex gloves were worn by the user.The user confirmed that the wire unraveled.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The wire was unraveled, starting at the solder point, and extending 23.5-centimeters, with the first 13.5-centimeters more widely spaced.A kink was also noted, two centimeters from the distal end.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on one device from the lot; however, the affected product was scrapped.A review of complaint history found no additional complaints for this lot number.The product ifu warns ¿this product is a delicate instrument.Avoid forceful angulation.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on the lot, the non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this event, as the wire became stuck inside of a catheter and the wire and catheter had to be removed together.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
**udi related data quality updates only** this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18312819
Report Number1820334-2023-01685
Device Sequence Number6267679
Product Code DQX
UDI-Device Identifier00827002035621
UDI-Public(01)00827002035621(17)281011(10)15703207
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG03562
Device Catalogue NumberTHSF-35-260-AES
Device Lot Number15703207
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer01/12/2024
03/04/2024
08/06/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date01/19/2024
04/02/2024
08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC ABRE STENT
Patient SexUnknown